Login to MyKarger

New to MyKarger? Click here to sign up.



Login with Facebook

Forgot your password?

Authors, Editors, Reviewers

For Manuscript Submission, Check or Review Login please go to Submission Websites List.

Submission Websites List

Institutional Login
(Shibboleth or Open Athens)

For the academic login, please select your country in the dropdown list. You will be redirected to verify your credentials.

Clinical Thyroidology / Original Paper

Nonthyroidal Illness Syndrome in Cardiac Illness Involves Elevated Concentrations of 3,5-Diiodothyronine and Correlates with Atrial Remodeling

Dietrich J.W.a · Müller P.b, d · Schiedat F.b · Schlömicher M.c · Strauch J.c · Chatzitomaris A.a · Klein H.H.a · Mügge A.b · Köhrle J.e · Rijntjes E.e · Lehmphul I.e

Author affiliations

aDepartment of Endocrinology and Diabetes, Medical Hospital I, bDepartment of Cardiology and Angiology, Medical Hospital II, and cDepartment of Cardiac Surgery, Bergmannsheil University Hospitals, Ruhr University of Bochum, Bochum, dHeart Center Bad Neustadt, Clinic for Interventional Electrophysiology, Bad Neustadt an der Saale, and eInstitut für Experimentelle Endokrinologie, Charité-Universitätsmedizin Berlin, Berlin, Germany

Related Articles for ""

Eur Thyroid J 2015;4:129-137

Do you have an account?

Login Information





Contact Information










I have read the Karger Terms and Conditions and agree.



Login Information





Contact Information










I have read the Karger Terms and Conditions and agree.



To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

CHF 38.00 *
EUR 35.00 *
USD 39.00 *

Select

KAB

Buy a Karger Article Bundle (KAB) and profit from a discount!

If you would like to redeem your KAB credit, please log in.


Save over 20% compared to the individual article price.
Learn more

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restrictions apply

Rental: USD 8.50
Cloud: USD 20.00


Select

Subscribe

  • Access to all articles of the subscribed year(s) guaranteed for 5 years
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select

* The final prices may differ from the prices shown due to specifics of VAT rules.

Article / Publication Details

First-Page Preview
Abstract of Clinical Thyroidology / Original Paper

Received: December 08, 2014
Accepted: March 10, 2015
Published online: May 23, 2015
Issue release date: June 2015

Number of Print Pages: 9
Number of Figures: 3
Number of Tables: 3

ISSN: 2235-0640 (Print)
eISSN: 2235-0802 (Online)

For additional information: http://www.karger.com/ETJ

Abstract

Background: Although hyperthyroidism predisposes to atrial fibrillation, previous trials have suggested decreased triiodothyronine (T3) concentrations to be associated with postoperative atrial fibrillation (POAF). Therapy with thyroid hormones (TH), however, did not reduce the risk of POAF. This study reevaluates the relation between thyroid hormone status, atrial electromechanical function and POAF. Methods: Thirty-nine patients with sinus rhythm and no history of atrial fibrillation or thyroid disease undergoing cardiac surgery were prospectively enrolled. Serum concentrations of thyrotropin, free (F) and total (T) thyroxine (T4) and T3, reverse (r)T3, 3-iodothyronamine (3-T1AM) and 3,5-diiodothyronine (3,5-T2) were measured preoperatively, complemented by evaluation of echocardiographic and electrophysiological parameters of cardiac function. Holter-ECG and telemetry were used to screen for POAF for 10 days following cardiac surgery. Results: Seven of 17 patients who developed POAF demonstrated nonthyroidal illness syndrome (NTIS; defined as low T3 and/or low T4 syndrome), compared to 2 of 22 (p < 0.05) patients who maintained sinus rhythm. In patients with POAF, serum FT3 concentrations were significantly decreased, but still within their reference ranges. 3,5-T2 concentrations directly correlated with rT3 concentrations and inversely correlated with FT3 concentrations. Furthermore, 3,5-T2 concentrations were significantly elevated in patients with NTIS and in subjects who eventually developed POAF. In multivariable logistic regression FT3, 3,5-T2, total atrial conduction time, left atrial volume index and Fas ligand were independent predictors of POAF. Conclusion: This study confirms reduced FT3 concentrations in patients with POAF and is the first to report on elevated 3,5-T2 concentrations in cardiac NTIS. The pathogenesis of NTIS therefore seems to involve more differentiated allostatic mechanisms.

© 2015 European Thyroid Association Published by S. Karger AG, Basel


Article / Publication Details

First-Page Preview
Abstract of Clinical Thyroidology / Original Paper

Received: December 08, 2014
Accepted: March 10, 2015
Published online: May 23, 2015
Issue release date: June 2015

Number of Print Pages: 9
Number of Figures: 3
Number of Tables: 3

ISSN: 2235-0640 (Print)
eISSN: 2235-0802 (Online)

For additional information: http://www.karger.com/ETJ


Copyright / Drug Dosage / Disclaimer

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.